MAUDE Adverse Event Report: HistoSonics, Inc. Edison; Focused Ultrasound System For Non-Thermal, Mechanical Tissue Ablation

HistoSonics, Inc. Edison; Focused Ultrasound System For Non-Thermal, Mechanical Tissue Ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 07/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, a 59-year-old female patient with a history of colorectal cancer metastatic to the liver received histotripsy treatment to a single lesion in liver segment vi which was treated with two overlapping histotripsy planned treatment volumes (ptv) for a total ptv of 67 cc.Patient had previous histotripsy to the same tumor on (b)(6) 2025.The treating physician elected to modify/adjust the histotripsy treatment parameters, including depth (e.G., mark distance from the body wall to target), and implemented manual cooling time.Post-procedure, the patient developed hemorrhagic shock and was admitted to the icu the same day.Post-procedural ct showed subcapsular hepatic hematoma with bleeding into the peri-nephric fat.Of note, the treating physician disclosed that the tumor may have extended beyond the liver capsule.The patient received a transfusion of two (2) units of packed red blood cells, and vasopressor support.The patient was discharged in stable condition on (b)(6) 2026 and as of (b)(6) 2026, they have fully recovered with normalization of labs.
 
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the histotripsy procedure.The post-procedural hematoma is consistent with the labeled risk of mechanical injury to the liver capsule when vascular structures or the liver capsule are within or adjacent to the planned treatment volume.The edison system labeling includes the following warning statement: "mechanical injury to critical structures (e.G., vascular structures, liver capsule, bile ducts) may occur when these structures are within the ptv.The likelihood of bleeding and/or mechanical injury may increase with additional and/or subsequent treatments within a treatment session or subsequent session.In cases where the tumor violates the liver capsule and/or the liver capsule is compromised from prior intervention or therapy, bleeding events may include intraperitoneal hemorrhage, which can be severe and potentially lead to death.".

Brand Name
Edison
Common Device Name
Focused Ultrasound System For Non-Thermal, Mechanical Tissue Ablation
Manufacturer (Section D)
HistoSonics, Inc.
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer (Section G)
HistoSonics, Inc
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n.
suite 300
plymouth, MN 55446
+1(612)351-0361
MDR Report Key50202094
Report Number3027664504-2026-00035
Device Sequence Number16020963
Product Code QGM
UDI-Device Identifier00850006962082
UDI-Public00850006962082
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K241902
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2026
Initial Report FDA Received Date08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexFemale